Alert archive / Wisconsin / Small Craft Advisories in 2015
Small Craft Advisory 34, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Mar 29, 2015, 8:39 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2015, 8:39 PM CDT (01:39 UTC)
- Expired
- Mar 30, 2015, 3:06 AM CDT
- In force
- 6 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
589 WHUS73 KMKX 300139 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 839 PM CDT SUN MAR 29 2015 ...GUSTY NORTHWEST WINDS INTO THE OVERNIGHT... .GUSTY WEST TO NORTHWEST WINDS...IN THE WAKE OF A COLD FRONT...WILL CONTINUE THIS EVENING INTO THE OVERNIGHT BEFORE DIMINISHING BY SUNRISE. LMZ643>646-300900- /O.CAN.KMKX.GL.W.0018.000000T0000Z-150330T0200Z/ /O.NEW.KMKX.SC.Y.0034.150330T0139Z-150330T0900Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 839 PM CDT SUN MAR 29 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CDT MONDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CDT MONDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: WEST TO NORTHWEST 15 TO 20 KNOTS. GUSTS 25 TO 30 KNOTS. THE WINDS WILL SLOWLY DIMINISH DURING THE OVERNIGHT. * WAVES: 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MG WWW.WEATHER.GOV/MKX
1 follow-up statement
684 WHUS73 KMKX 300806 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 306 AM CDT MON MAR 30 2015 LMZ643>646-300915- /O.CAN.KMKX.SC.Y.0034.000000T0000Z-150330T0900Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 306 AM CDT MON MAR 30 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Mar 29, 3:02 PM CDT, 5 hours 37 minutes earlier.
Area forecast discussion, Mar 29, 3:02 PM CDT, 5 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 302 PM CDT SUN MAR 29 2015 .SHORT TERM... .TONIGHT...FORECAST CONFIDENCE IS MEDIUM. A BATCH OF RAIN SHOWERS IS EXPECTED TO SHIFT EAST SOUTHEAST THROUGH THE AREA LATE THIS AFTERNOON. THIS SECOND BATCH IS BEING DRIVEN BY A SECONDARY 500 MB VORTICITY MAXIMUM...SLIDING SOUTHEAST THROUGH MINNESOTA. THE SHOWERS SHOULD EXIT THE EAST BY EARLY THIS EVENING. COLD FRONT WILL MOVE EAST THROUGH THE AREA INTO EARLY THIS EVENING...SHIFTING THE GUSTY SOUTHWEST WINDS TO THE WEST IN ITS WAKE. THE PRESSURE GRADIENT IS EXPECTED TO SLOWLY WEAKEN TONIGHT...ALLOWING THE GUSTS TO SUBSIDE SOON AFTER MIDNIGHT. ANY LINGERING LOW CLOUDS INTO THE EARLY EVENING WILL GRADUALLY MOVE OUT OF THE AREA DURING THE OVERNIGHT HOURS. LOWS TONIGHT SHOULD DROP INTO THE UPPER 20S TO LOWER 30S...PERHAPS EVEN COLDER IF WINDS WEAKEN ENOUGH LATER TONIGHT. .MONDAY...FORECAST CONFIDENCE IS MEDIUM. MODELS ARE IN DECENT AGREEMENT WITH HIGH PRESSURE RIDGE AXIS SHIFTING EAST INTO THE REGION DURING THE MORNING. GFS/ECMWF ARE SHOWING LIGHT QPF DEVELOPING DURING THE AFTERNOON...AS A WARM FRONT DEVELOPS JUST SOUTHWEST OF THE AREA. THE CANADIAN MODEL IS LESS AGGRESSIVE WITH THE QPF...AND THE NAM IS DRY. ALL MODELS ARE SHOWING A 500 MB VORTICITY MAXIMUM SLIDING SOUTHEAST INTO WISCONSIN DURING THE LATER PORTION OF THE DAY. THERE IS SOME FOCUSED WARM AIR ADVECTION IN THE AREA...WITH SOME DECENT FRONTOGENESIS RESPONSE ON THE GFS. THE NAM IS MUCH WEAKER. AREA FORECAST SOUNDINGS ARE SHOWING SOME SATURATION ABOVE 5000 FEET ABOVE GROUND LEVEL...DRY BELOW IT. SOME UNCERTAINTY HERE...SO WILL GO WITH LOWER END POPS FOR LIGHT RAIN MONDAY AFTERNOON IN THE NORTHERN AND CENTRAL PORTIONS OF THE AREA. HIGHS WITH THE WARM AIR ADVECTION SHOULD REACH INTO THE LOWER TO MIDDLE 50S. .MONDAY NIGHT AND TUESDAY...FORECAST CONFIDENCE HIGH. A JET MAX OVER NORTHERN MINNESOTA MOVES THROUGH SOUTHERN WISCONSIN TUESDAY IN THE NORTHWEST FLOW...AS A 250 MB UPPER RIDGE MOVES INTO THE DAKOTAS. THE UPPER LEVEL DIVERGENCE INCREASES MONDAY NIGHT AND CONTINUES IN THE MORNING OVER THE SOUTHEAST ON TUESDAY. 850/700 MB WARM AIR ADVECTION OCCURS MONDAY NIGHT BEFORE COOLING TUESDAY AT 850 MB...AFTER THE LOW/MID LEVEL TROUGH MOVES OFF. WEAK 700 MB UPWARD MOTION OCCURS EARLY MONDAY EVENING BEFORE INCREASING TO MODERATE VALUES MAINLY FROM NORTH OF MILWAUKEE AND ACROSS EAST CENTRAL WISCONSIN. 700 MB RH IS NEARLY SATURATED MONDAY EVENING BEFORE STRONG DRYING FROM THE WEST OCCURS LATE. 850 MB LAYERS ARE DRY UNTIL SOME MOISTENING OCCURS FROM THE NORTH TUESDAY BRINGING A POTENTIAL BAND OF SHALLOW STRATOCUMULUS. HOWEVER WITH MIXING THIS MAY STAY SCATTERED. THE GFS IS DRY MONDAY EVENING BUT THE ECMWF BRINGS PRECIPITATION TO ALL BUT THE FAR SOUTHWEST AREAS...WITH THE NAM MAINLY DRY EXCEPT NORTH TOWARD SHEBOYGAN. GIVEN THE SURFACE AND 850 MB TEMPERATURES...IT WOULD BE RAIN IF IT HAPPENS. ONCE THE LOW EXITS SOUTHERN WISCONSIN MONDAY NIGHT...WEAK HIGH PRESSURE WILL THEN DRIFT THROUGH THE REGION TUESDAY. .TUESDAY NIGHT AND WEDNESDAY... FORECAST CONFIDENCE HIGH. THE UPPER RIDGE MOVES ACROSS WISCONSIN WEDNESDAY. 700 MB UPWARD MOTION STARTS WEDNESDAY AFTERNOON AS THE UPPER LEVEL DIVERGENCE INCREASES OVER THE NORTH AND WEST AREAS OF THE FORECAST AREA. THE HIGHER 700 MB RH STAYS JUST TO THE NORTH AND WEST THROUGH THE AFTERNOON. AS THE HIGH RECEDES EAST TUESDAY EVENING...MODERATE TO STRONG WARM AIR ADVECTION OCCURS IN THE 925/850700 MB LAYERS. THE MODELS KEEP MOST OF THE SHOWERS OFF TO THE WEST AND NORTH THROUGH WEDNESDAY AFTERNOON...EXCEPT POSSIBLY THE FAR NORTHWEST TOWARDS AND NORTH OF THE DELLS. .LONG TERM... .WEDNESDAY NIGHT AND THURSDAY... FORECAST CONFIDENCE HIGH. A NORTHERN STREAM SHORTWAVE EXITS THE NORTHERN PLAINS WEDNESDAY EVENING...AND MOVES ACROSS THE LAKE SUPERIOR AREA THURSDAY. A SOUTHERN STREAM SHORTWAVE DIGS ACROSS THE WESTERN U.S. AT THE SAME TIME. A MILD SOUTH FLOW CONTINUES WEDNESDAY EVENING UNTIL A COLD FRONT MOVES EAST ACROSS SOUTHERN WISCONSIN LATE WEDNESDAY NIGHT AND THURSDAY. THE ECMWF IS A LITTLE SLOWER WITH THE COLD FRONT AND PRECIPITATION...WHICH WILL OCCUR AS RAIN. .FRIDAY AND SATURDAY... FORECAST CONFIDENCE MEDIUM. THE MODELS ARE MORE IN LINE WITH THE ECMWF TRENDING TOWARD THE GFS. AS THE NORTHERN STREAM SHORTWAVE LIFTS NORTHEAST INTO CANADA...THE SOUTHERN STREAM TROUGH MOVES INTO AND ACROSS THE GREAT LAKES. BOTH THE GFS AND ECMWF KEEP MOST OF THE PRECIPITATION TO THE SOUTH AND EAST. THERE WILL BE A SMALL CHANCE OF SNOW SHOWERS WITH THE MAIN TROUGH SATURDAY. .SUNDAY... FORECAST CONFIDENCE MEDIUM. A WEST/SOUTHWEST MID AND UPPER FLOW DEVELOPS ACROSS THE PLAINS AND GREAT LAKES WITH A TROUGH BEGINNING TO DIG ACROSS THE WEST COAST OF THE U.S. BOTH THE GFS AND ECMWF BRING WARM AIR ADVECTION SATURDAY NIGHT AND SUNDAY...WITH THE ECMWF GIVING SOME LIGHT PRECIPITATION WHICH WOULD LIKELY BE A MIX. THE GFS IS DRY AS BOTH MODELS KEEP A DEVELOPING LOW NEAR EASTERN COLORADO. && .AVIATION/00Z TAFS/... A BATCH OF LIGHT RAIN SHOWERS WILL MOVE EAST SOUTHEAST THROUGH THE AREA LATE THIS AFTERNOON. MAY SEE MVFR VISIBILITIES WITH THE SHOWERS...WITH MVFR CEILINGS REMAINING. THE SHOWERS SHOULD MOVE EAST OF THE AREA BY EARLY THIS EVENING. GUSTY SOUTH/SOUTHWEST WINDS WILL VEER WEST BEHIND COLD FRONT BY EARLY THIS EVENING. GUSTS TO 35 KNOTS ARE POSSIBLE AT TIMES BEFORE THE FRONT MOVES THROUGH. WEST WINDS WILL GRADUALLY WEAKEN LATER TONIGHT...AS HIGH PRESSURE WELL TO THE SOUTH BRINGS LIGHTER WINDS. MVFR CEILINGS WILL GRADUALLY MOVE EAST OF THE AREA AS WELL BY LATER TONIGHT. WEST WINDS WILL BECOME SOUTHWEST LATER MONDAY AFTERNOON. WARM FRONT TRYING TO SET UP NEAR THE AREA SHOULD HELP BRING SOME MIDDLE LEVEL CLOUDS...ALONG WITH SMALL CHANCES FOR LIGHT RAIN. FOR NOW...WILL LEAVE MENTION OUT OF TAFS. && .MARINE... GALE WARNING REMAINS IN EFFECT UNTIL 7 PM THIS EVENING ACROSS THE NEARSHORE WATERS OF LAKE MICHIGAN. AREA FORECAST SOUNDINGS NEAR AND OVER THE LAKE SHOWING GUSTS REMAINING UP TO 35 KNOTS LATE THIS AFTERNOON...AS TIGHT PRESSURE GRADIENT REMAINS OVER THE REGION. HIGH WAVES OF 5 TO 7 FEET ARE EXPECTED AS WELL. A SMALL CRAFT ADVISORY WILL BE NEEDED TOINGHT...AFTER THE GALE WARNING EXPIRES...AS THE PRESSURE GRADIENT SLOWLY WEAKENS. GUSTY WEST WINDS TO 30 KNOTS WILL SLOWLY WEAKEN...WITH WAVES SLOWLY SUBSIDING AS WELL. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...GALE WARNING UNTIL 7 PM CDT THIS EVENING FOR LMZ643>646. && TONIGHT/MONDAY AND AVIATION/MARINE...WOOD MONDAY NIGHT THROUGH SUNDAY...HENTZ
Hazardous weather outlook, Mar 29, 8:31 PM CDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 831 PM CDT SUN MAR 29 2015 WIZ046-047-051-052-056>060-062>072-310145- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 831 PM CDT SUN MAR 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-310145- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 831 PM CDT SUN MAR 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 4 AM FOR GUSTY WEST WINDS IN THE WAKE OF A COLD FRONT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY SMALL CRAFT ADVISORY CONDITIONS WILL LIKELY BE MET WEDNESDAY INTO WEDNESDAY EVENING DUE TO BRISK SOUTH WINDS. BRISK NORTHWEST WINDS WILL CONTINUE LATER WEDNESDAY NIGHT INTO THURSDAY BEHIND A COLD FRONT. WWW.WEATHER.GOV/MKX MG
In the hours before
Local storm report, Mar 29, 5:12 PM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
512 PM CDT SUN MAR 29 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM NON-TSTM WND GST MONROE 42.60N 89.64W
03/29/2015 M52 MPH GREEN WI AWOS
SUSTAINED WIND OF 33 MPH.
&&
SCHULTZNearby
Small Craft Advisories in Wisconsin, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.